Alert archive / New Mexico / Flash Flood Warnings in 2025
Flash Flood Warning 83, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Jul 11, 2025, 5:11 PM MDT for Colfax County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 11, 2025, 5:11 PM MDT (23:11 UTC)
- Expired
- Jul 11, 2025, 8:15 PM MDT
- In force
- 3 hr
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Flood severity
- None
County Colfax County, NM
The radar
The Pueblo radar (KPUX), 210 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 11, 12:43 PM MDT, 4 hours 28 minutes earlier. Its key messages:
- Updated at 1127 AM MDT Fri Jul 11 2025
- There is a risk for severe thunderstorms and flash flooding across eastern NM this afternoon and tonight.
- There is a risk for severe thunderstorms and flash flooding along and east of the Rio Grande Valley on Saturday afternoon and evening. The flash flood threat will be elevated on area burn scars.
- Good chances for showers and storms will persist next week with a locally heavy rainfall threat and an elevated flash flood risk on area burn scars.
Area forecast discussion, Jul 11, 12:43 PM MDT, 4 hours 28 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 1243 PM MDT Fri Jul 11 2025 ...New SHORT TERM, LONG TERM, AVIATION, FIRE WEATHER... .KEY MESSAGES... Updated at 1127 AM MDT Fri Jul 11 2025 - There is a risk for severe thunderstorms and flash flooding across eastern NM this afternoon and tonight. - There is a risk for severe thunderstorms and flash flooding along and east of the Rio Grande Valley on Saturday afternoon and evening. The flash flood threat will be elevated on area burn scars. - Good chances for showers and storms will persist next week with a locally heavy rainfall threat and an elevated flash flood risk on area burn scars. && .SHORT TERM... (This evening through Saturday night) Issued at 1127 AM MDT Fri Jul 11 2025 The upper level ridge axis has shifted south slightly to southern NM and is resulting in dry westerlies intruding further east into central NM today. However, plenty of low level moisture resides across eastern NM, where surface dewpoint temps are in the 50s and lower 60s. Another round of storms will take off shortly as the convective temp is reached and will move east or southeast into the northeast and east central plains going into the late afternoon hours, where sufficient shear and instability reside for a marginal to slight risk for severe storms. The latest NAM is advertising dCAPE values of around 2,000J/kg across the eastern plains later this afternoon, which is more than sufficient for storms to produce damaging wind gusts in addition to the threat for large hail. The CAMs develop a 2nd round of storms overnight across the east central plains on the outflow from storms to the east. The NAM has been bullish on that scenario for a couple days now, so decided to pull the trigger on a Flash Flood Watch for tonight out east, trusting the modeling and given solid southeast low level inflow to interact with the boundary. The area from Santa Rosa to Tucumcari to Clovis is the highest confidence area for locally heavy rainfall and flash flooding tonight. A shortwave trough is forecast to drop southeast out of the central Rockies overnight and down into the TX Panhandle, into the weakness between two upper highs across the southern US. The shortwave trough will bring a backdoor front, which will combine with convective cold-pooling to the east, to push west through the central mountain chain overnight. A gusty east canyon wind is forecast in the Rio Grande and Upper Tularosa Valley overnight, with gusts to between 35-40 mph in the ABQ Metro. Low level moisture will transport west behind the front to the Continental Divide, setting the stage for a round of storms on Saturday afternoon/evening that will focus from the Continental Divide east through the central mountain chain. Sufficient shear and instability is being modeled on Saturday afternoon for a round of strong to severe storms across central NM, where the SPC day 2 convective outlook has a marginal risk for severe storms. The risk for burn scar flash flooding will be back on the uptrend Saturday, with sustained low level upslope forcing behind the backdoor front making for longer-lived updrafts and locally heavy rainfall. Saturday's round of storms is being modeled to diminish with the loss of daytime heating, following a more normal diurnal downtrend, unlike tonight. && .LONG TERM... (Sunday through Thursday) Issued at 1127 AM MDT Fri Jul 11 2025 Sunday will be another active day, but with steering flow more toward the southwest vs south or southeast like Saturday's, as the upper high to the west drifts north some and establishes a new ridge axis over the southern Rockies going into Monday. Locally heavy rainfall and burn scar flash flooding are threats for Sunday, but storm motion toward the southwest may take storms off of the higher terrain and away from our burn scars, potentially limiting the threat relative to Saturday. The aforementioned shortwave trough gets stuck in between the upper high to our west and a strengthening upper high along the upper Gulf coast going into Monday, turning into an inverted trough and rotating slowly across southern NM and into northern MX Mon/Tue. This pattern will keep moisture in place across our area and lead to an active week, despite the upper high to our west moving over NM Wed/Thu. The upper high is forecast to continue moving east and out of NM on Friday into the following weekend, opening the door for moisture from the south to surge north and lead to an uptick in coverage of showers and storms. && .AVIATION... (18Z TAFS) Issued at 1127 AM MDT Fri Jul 11 2025 VFR conditions prevail and are forecast to persist through the TAF period across western NM. Although, areas of smoke may settle near the surface overnight and could limit visibility to 5SM at KFMN, KGUP and KSAF near sunrise. Across eastern NM, short-lived MVFR conditions are likely in sct/num storms late this afternoon through the overnight hours, with the highest probabilities at KTCC where short-lived IFR conditions can not be ruled out. Areas of MVFR conditions in low stratus are forecast early Saturday morning across eastern NM. The combination of a backdoor front and thunderstorm outflow from the east will create a gusty east canyon/gap wind into the RGV overnight, impacting both KABQ and KSAF. An Airport Weather Warning for east canyon wind gusts to 35kts will likely be required for KABQ. && .FIRE WEATHER... Issued at 1127 AM MDT Fri Jul 11 2025 Elevated to near critical fire weather conditions will persist across northwest NM this afternoon and early evening as dry westerlies intrude with the upper level ridge axis shifting south. However, critical fire weather conditions are not forecast through at least the next seven days. A backdoor front will recharge moisture across central NM tonight into Saturday and lead to renewed chances for wetting storms going forward. Good chances for wetting storms will persist through next week, with an elevated threat of burn scar flash flooding. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 60 96 61 97 / 0 0 5 5 Dulce........................... 46 91 45 91 / 0 30 20 40 Cuba............................ 55 88 54 88 / 0 20 20 40 Gallup.......................... 50 94 49 94 / 0 0 10 10 El Morro........................ 54 89 53 89 / 0 10 20 30 Grants.......................... 54 93 53 91 / 0 20 20 30 Quemado......................... 58 91 57 91 / 0 20 30 50 Magdalena....................... 62 88 60 88 / 0 40 40 60 Datil........................... 60 88 55 87 / 0 30 30 60 Reserve......................... 55 95 53 95 / 10 30 30 60 Glenwood........................ 60 99 59 98 / 10 40 30 60 Chama........................... 47 82 46 84 / 5 50 30 50 Los Alamos...................... 60 80 58 84 / 5 60 30 60 Pecos........................... 55 78 54 82 / 20 60 50 60 Cerro/Questa.................... 52 83 51 82 / 30 60 30 60 Red River....................... 43 71 43 73 / 40 70 30 60 Angel Fire...................... 39 72 38 75 / 30 70 30 60 Taos............................ 52 84 49 85 / 20 60 30 50 Mora............................ 49 75 48 79 / 30 70 50 60 Espanola........................ 59 90 58 92 / 10 40 30 30 Santa Fe........................ 60 83 58 85 / 10 50 40 60 Santa Fe Airport................ 59 86 57 88 / 10 50 30 40 Albuquerque Foothills........... 67 92 65 93 / 5 40 40 60 Albuquerque Heights............. 66 93 64 93 / 5 30 30 30 Albuquerque Valley.............. 65 95 64 96 / 5 30 30 30 Albuquerque West Mesa........... 67 93 64 94 / 5 30 30 30 Belen........................... 62 95 62 95 / 0 20 30 30 Bernalillo...................... 65 93 62 95 / 5 30 30 30 Bosque Farms.................... 62 95 61 95 / 0 20 30 30 Corrales........................ 66 95 63 95 / 5 30 30 30 Los Lunas....................... 63 95 62 94 / 0 20 30 30 Placitas........................ 64 89 61 91 / 5 40 40 50 Rio Rancho...................... 65 93 63 95 / 5 30 30 30 Socorro......................... 68 98 66 96 / 5 20 30 30 Sandia Park/Cedar Crest......... 57 85 56 86 / 10 50 50 70 Tijeras......................... 60 86 59 88 / 10 50 50 60 Edgewood........................ 55 84 54 86 / 10 50 50 60 Moriarty/Estancia............... 55 84 53 87 / 10 50 50 50 Clines Corners.................. 55 75 54 80 / 20 60 60 60 Mountainair..................... 56 84 55 85 / 10 50 50 50 Gran Quivira.................... 57 83 56 85 / 10 40 40 50 Carrizozo....................... 63 88 61 88 / 10 40 40 50 Ruidoso......................... 57 79 56 78 / 20 60 60 70 Capulin......................... 52 72 50 79 / 70 50 50 20 Raton........................... 53 77 51 84 / 60 60 50 30 Springer........................ 55 78 52 85 / 60 60 50 30 Las Vegas....................... 52 75 51 81 / 30 60 50 40 Clayton......................... 60 76 57 85 / 70 40 30 10 Roy............................. 57 75 55 82 / 70 50 50 20 Conchas......................... 62 82 61 88 / 70 50 40 20 Santa Rosa...................... 61 79 59 84 / 50 50 50 20 Tucumcari....................... 59 80 58 85 / 70 40 40 10 Clovis.......................... 63 83 62 87 / 50 40 50 20 Portales........................ 63 84 62 87 / 50 40 50 20 Fort Sumner..................... 64 84 63 88 / 50 40 40 20 Roswell......................... 70 90 68 90 / 10 40 50 20 Picacho......................... 62 84 62 84 / 20 40 40 30 Elk............................. 60 82 59 82 / 10 50 50 50 && .ABQ WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 7 PM MDT this evening for NMZ201-207-219-220. Flood Watch from 6 PM MDT this evening through late tonight for NMZ230>237. Flood Watch from Saturday afternoon through Saturday evening for NMZ214-215-226-229. && SHORT TERM...11 LONG TERM....11 AVIATION...11
In the hours before
Special weather statement, Jul 11, 3:58 PM MDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
358 PM MDT Fri Jul 11 2025
NMZ227-228-112245-
Johnson and Bartlett Mesas Including Raton Pass NM-Far Northeast
Highlands NM-
358 PM MDT Fri Jul 11 2025
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL UNION AND EAST
CENTRAL COLFAX COUNTIES UNTIL 445 PM MDT...
At 358 PM MDT, Doppler radar was tracking a strong thunderstorm 13
miles southwest of Capulin, or 20 miles southwest of Des Moines,
moving northeast at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Capulin.
This includes Highway 64 between Mile Markers 371 and 378.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
Motorists can expect brief but sudden changes in visibility and
ponding of water on roadways as storms move through the area.
&&
LAT...LON 3659 10437 3681 10402 3657 10383 3658 10385
3656 10386 3655 10387 3653 10387 3652 10385
3650 10388 3651 10389 3651 10390 3650 10393
3650 10395 3649 10397 3650 10398 3649 10399
3650 10400 3649 10401 3643 10401 3638 10417
TIME...MOT...LOC 2157Z 243DEG 10KT 3660 10413
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 TO 55 MPH
25/42Special weather statement, Jul 11, 4:03 PM MDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
403 PM MDT Fri Jul 11 2025
NMZ215-227-112245-
Johnson and Bartlett Mesas Including Raton Pass NM-East Slopes
Sangre de Cristo Mountains NM-
403 PM MDT Fri Jul 11 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL COLFAX COUNTY
UNTIL 445 PM MDT...
At 403 PM MDT, Doppler radar was tracking a strong thunderstorm 31
miles north of Ute Park, or 26 miles west of Raton, moving south at
10 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Vermejo Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3699 10507 3699 10505 3699 10478 3679 10464
3672 10496
TIME...MOT...LOC 2202Z 347DEG 7KT 3697 10490
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 TO 55 MPH
25/42Local storm report, Jul 11, 4:42 PM MDT, 29 minutes before
Preliminary Local Storm Report
National Weather Service Albuquerque NM
442 PM MDT Fri Jul 11 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM Flash Flood 2 W Rio Rancho 35.28N 106.69W
07/03/2025 Sandoval NM Broadcast Media
*** 1 FATAL ***
DELAYED REPORT: Heavy rains in excess of 2
inches caused thick dirt and debris runoff
over roadways across western Rio Rancho.
During debris removal efforts around
sunrise, road crews located a deceased male
near the intersection of Northern Blvd. and
Calor Rd. NW.
&&
MAALocal storm report, Jul 11, 4:43 PM MDT, 28 minutes before
Preliminary Local Storm Report
National Weather Service Albuquerque NM
443 PM MDT Fri Jul 11 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 AM Flash Flood 1 ESE Albuquerque 35.11N 106.60W
07/03/2025 Bernalillo NM Broadcast Media
*** 1 FATAL ***
DELAYED REPORT: Albuquerque Fire Rescue
received reports of a man in the arroyo near
Carlisle Boulevard and Menaul Boulevard.
Crews did not spot the man after one hour of
searching at multiple locations searching
the north diversion channel arroyo. An
airboat was deployed by the Bernalillo
County Fire Department later Thursday
morning in the washout area at Roy Avenue
and Fourth Street. No one was found. The
individual is assumed to have deceased.
&&
MAALocal storm report, Jul 11, 4:44 PM MDT, 27 minutes before
Preliminary Local Storm Report
National Weather Service Albuquerque NM
444 PM MDT Fri Jul 11 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM Flash Flood Hollywood 33.33N 105.63W
07/08/2025 Lincoln NM Local Official
*** 3 FATAL, 2 INJ ***
DELAYED REPORT: 3 people, including 2
children, died in floodwaters from
catastrophic flash flooding on the South
Fork burn scar. The 2 children, a 7 year old
male and a 4 year old female, died after
floodwaters engulfed and destroyed the
family RV. The parents of these children
suffered serious injuries and were
hospitalized due to trying to save their
children from the floodwaters. Two family
dogs were also lost in the floodwaters.
Additionally, a 40 to 50 year old male died
after being swept downstream in the record
high flood waters.
&&
MAAThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 6:10 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca, Guadalupe, Quay | 50 min |
| Jul 10, 6:31 PM MDT | Severe Thunderstorm Warning | ABQ | Socorro | 29 min |
| Jul 10, 6:48 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca | 25 min |
| Jul 10, 7:02 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 28 min |
| Jul 11, 11:44 AM MDT | Flood Watch | ABQ | Curry, De Baca, Guadalupe, Harding, Quay, Roosevelt and 2 more | 18 hr |
| Jul 11, 11:44 AM MDT | Flood Watch | ABQ | Colfax, Lincoln, Mora, Rio Arriba, San Miguel, Santa Fe and 1 more | 33 hr |
| Jul 11, 3:58 PM MDT | Special Weather Statement | ABQ | Colfax | 47 min |
| Jul 11, 4:03 PM MDT | Special Weather Statement | ABQ | Colfax | 42 min |
| Jul 11, 4:25 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 35 min |
| Jul 11, 4:34 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe | 41 min |
| Jul 11, 4:37 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Union | 38 min |
| Jul 11, 4:47 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 43 min |
| Jul 11, 4:58 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 47 min |
| Jul 11, 5:06 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca, Guadalupe | 39 min |
| Jul 11, 5:10 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 32 min |
| Jul 11, 5:23 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Mora | 52 min |
| Jul 11, 5:29 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 46 min |
| Jul 11, 5:35 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca, Guadalupe, Lincoln | 40 min |
Nearby
Flash Flood Warnings in New Mexico, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.